[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.201.14. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1977

Acute Copper Intoxication: Pathophysiology and Therapy With a Case Report

Author Affiliations

USNR; USNR; MT(ASCP); USNR; USNR
From the Departments of Laboratory Medicine (Drs Walsh and Pearson and Ms Bayley) and Pediatrics (Drs Crosson and McReynolds), National Naval Medical Center, Bethesda, Md. Dr Crosson is now with the Department of Pediatrics, Johns Hopkins Hospital, Baltimore. Dr Pearson is now with the Department of Pathology, Greater Southeast Community Hospital, Washington, DC.

Am J Dis Child. 1977;131(2):149-151. doi:10.1001/archpedi.1977.02120150031005
Abstract

• We report a case of cupric sulfate intoxication in a child who had a serum copper level of 1,650 μg/100 ml. His course was accompanied by hemolytic anemia and renal tubular damage. We review the pathophysiology of copper metabolism and intoxication. We also review modes of therapy, with specific reference to the initial approach, using dimercaprol (BAL) and edetic acid rather than penicillamine.

(Am J Dis Child 131:149-151, 1977)

×